MAUDE Adverse Event Report: CONMED CORPORATION 4.5MM POPLOK SUTURE ANCHOR; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

CONMED CORPORATION 4.5MM POPLOK SUTURE ANCHOR; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number CKP-4500
Medical Device Problem Codes Material Separation (1562); Failure to Eject (4010)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complaint of the anchor pulling out with the driver and broken wing is confirmed.A visual evaluation of the returned device was performed per assembly print of the ckp-4500 device.The examination of the device found the anchor detached from the shaft with a broken wing.The evaluation also found both device handles with broken threads and the device trigger was not pressed in.It is suspected that excessive force was used during assembly of the handle assemblies.The manufacturing documents from the device history record (dhr) have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution were found to have met all specifications prior to shipment.A dhr review found no abnormalities that would contribute to this issue.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of (b)(4) complaints, regarding (b)(4) devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).The instructions for use (ifu) provides the user with information regarding the proper care and use of this device.It is standard medical practice to inspect and/or test all medical equipment prior to use.The ifu also advises the user is of warnings, cautions and techniques including the following: warnings: surgeon must choose proper implant size based on specific procedure and patient history.Precautions: ensure proper selection of bone punch according to anchor size selection.Avoid lateral loading while inserting the poplok knotless suture anchor.Maintain proper alignment during insertion of the anchor and disengagement of the driver.Proper orientation and alignment of instruments is important during implantation of the poplok knotless suture anchor to minimize possible breakage of the anchor.Breakage of the poplok knotless suture anchor is possible if: the bone punch is not inserted to the proper depth.The poplok knotless suture anchor is not properly aligned with the pilot hole.The poplok knotless suture anchor inserter is used for prying.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The customer reported an issue with the 4.5mm poplok suture anchor, item # ckp-4500, lot # 971177 that occurred on (b)(6) 2019 during a rotator cuff repair involving a female patient.It was reported that after making a pilot hole using pkl-45m, the surgeon loaded 4 sutures into the loop and placed the tip of anchor until the required depth mark was reached.After pushing the trigger, the anchor was not detached from a driver and it was pulled out with the driver.It was determined that one of wings had broken off inside the patients body.The broken piece was removed using a grasper and it was disposed of at the hospital.There was no report of impact or injury to the patient and no additional surgical intervention was required.The surgery was completed successfully using another ckp-4500 with a 5-minute delay.This report is being raised on the basis of a device malfunction with potential of injury upon reoccurrence.

Brand Name
4.5MM POPLOK SUTURE ANCHOR
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
CONMED CORPORATION
11311 concept blvd
largo FL 33773 4908
MDR Report Key8357688
Report Number1017294-2019-00017
Device Sequence Number13987761
Product Code MBI
UDI-Device Identifier10845854014103
UDI-Public(01)10845854014103(17)231030(30)1(10)971177
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K091549
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/30/2023
Device Catalogue NumberCKP-4500
Device Lot Number971177
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/18/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/25/2019
Initial Report FDA Received Date02/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1